MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The wallflex duodenal stent has not been received for analysis.Upon receipt and completion of the device analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 13, 2022 that a wallflex duodenal stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, the wallflex duodenal stent looked normal when it was loaded over the guidewire and when the wallflex duodenal stent was deployed inside the patient.After removal of the wallflex duodenal stent delivery system, an x-ray was taken and the wallflex duodenal stent was not present inside the patient.The wallflex duodenal stent was found on the procedure room floor.A second attempt was made, but the wire was unable to be advanced.The procedure was completed with another wallflex duodenal stent.There were no patient complications as a result of this event.The patient condition after the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on july 13, 2022 that a wallflex duodenal stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, the wallflex duodenal stent looked normal when it was loaded over the guidewire and when the wallflex duodenal stent was deployed inside the patient.After removal of the wallflex duodenal stent delivery system, an x-ray was taken and the wallflex duodenal stent was not present inside the patient.The wallflex duodenal stent was found on the procedure room floor.A second attempt was made, but the wire was unable to be advanced.The procedure was completed with another wallflex duodenal stent.There were no patient complications as a result of this event.The patient condition after the procedure was reported to be stable.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a150103 captures the reportable event of wallflex duodenal stent deployed prematurely outside the patient.Block h10: a wallflex duodenal stent and delivery system were returned for analysis.The stent was received fully deployed.Visual inspection was performed and found the outer blue sheath and the outer clear sheath were kinked and the inner tube was bent.Functional examination revealed that the 0.035" guidewire was inserted without any resistance.No other issues were noted to the stent and delivery system.The damages noted to the delivery system were most likely due to factors encountered during the procedure.Handling and excessive manipulation of the device without enough care could result to outer sheath kinked and inner tube bend.The reported event of stent premature deployment and difficulty advancing the guidewire could not be confirmed.These events are related to the procedure, therefore they could not be functionally/visually verified.Additionally, during functional examination, the guidewire was able to be inserted without any resistance.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15124751
Report Number3005099803-2022-04163
Device Sequence Number7381992
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0028895069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown